Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Riverton, WY

June 30, 2015Hot Springs County, Park County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 30, 2015, 2:06 PM MDT for Hot Springs County, Park County, Washakie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2015, 2:06 PM MDT (20:06 UTC)
Expired
Jun 30, 2015, 2:45 PM MDT
In force
39 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hot Springs County, WY, Park County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 109 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:08 PM MDTSevere Thunderstorm WatchSPC112 days

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:01 AM MDT, 11 hours 5 minutes earlier.

Area forecast discussion, Jun 30, 3:01 AM MDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
301 AM MDT TUE JUN 30 2015

.SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT

A SHORTWAVE ROUNDING THE TOP OF THE RIDGE ONCE AGAIN BROUGHT SOME
CONVECTION TO NORTHERN AND WESTERN PORTIONS OF THE COUNTY WARNING
AREA. IT CONTINUES AT DURING THE EARLY MORNING HOURS BUT DOES APPEAR
TO BE WEAKENING A BIT AT THIS TIME. HOWEVER...WE ARE NOT THROUGH
WITH THE CONVECTION. A COLD FRONT WILL DROP SOUTHWARD INTO THE
COWBOY STATE TODAY PROVIDING A FOCUSING MECHANISM FOR THE
THUNDERSTORMS. IN ADDITION...THE AREA WILL BE IN THE RIGHT REAR QUAD
OF A JET STREAK...ENHANCING DIVERGENCE AND LIFT. THERE WILL ALSO BE
PLENTY OF MOISTURE AROUND. THE NAM SHOWS PRECIPITABLE WATER
VALUES OVER 1 INCH ACROSS MANY AREAS EAST OF THE DIVIDE. THIS IS
WELL ABOVE NORMAL...BUT I WILL NOT BORE YOU WITH TECHNICAL
STATISTICS LIKE HOW MANY STANDARD DEVIATIONS ABOVE NORMAL...BUT
THIS WILL BRING THE POTENTIAL FOR HEAVY RAIN AND POSSIBLY
LOCALIZED FLOODING. HOWEVER...WITH THE RECENT HOT AND DRY WEATHER
THE SOIL CAN ABSORB SOME MOISTURE. THE SPC DOES HAVE THE AREA EAST
OF THE DIVIDE IN A MARGINAL RISK AREA. FOR NOW...WE WILL GO WITH
THE GUSTY WINDS AND SMALL HAIL WORDING. AS FOR TEMPERATURES...THEY
ARE A BIT TRICKY. A LOT DEPENDS ON HOW MUCH SUN WE SEE IN THE
MORNING. FOR NOW...WE LOWERED THEM A COUPLE OF DEGREES.

EXPECT TEMPERATURES TO BE A BIT COOLER TOMORROW FOLLOWING THE
PASSAGE OF THE COLD FRONT. HOWEVER...WITH SOME RIGHT REAR QUAD JET
ENERGY REMAINING AND STILL SOME DECENT PRECIPITABLE WATER VALUES
REMAINING...THE CHANCE OF THUNDERSTORMS WILL ALSO LINGER...MAINLY
EAST OF THE DIVIDE. WITH ANOTHER JET STREAK DROPPING INTO EASTERN
WYOMING AT NIGHT...THERE COULD BE SOME NOCTURNAL DEVELOPMENT ACROSS
JOHNSON COUNTY FOR WEDNESDAY NIGHT WITH A POSSIBLE CONVECTIVE
COMPLEX.

WE SHOULD ENTER INTO A DRIER PATTERN FOR THURSDAY AS SOMEWHAT DRIER
AIR WORKS INTO THE AREA. TEMPERATURES SHOULD ALSO CONTINUE TO
COOL...FALLING BACK TOWARD NORMAL LEVELS. ANY CONVECTION ON THIS DAY
SHOULD BE LIMITED TO THE HIGHER ELEVATIONS.

.LONG TERM...FRIDAY THROUGH TUESDAY

A STRONG UPPER LEVEL RIDGE FROM THE GREAT BASIN INTO SOUTHERN
OREGON WILL RESULT IN A NORTHWEST FLOW ACROSS THE FORECAST AREA
FRIDAY AND SATURDAY. THE ATMOSPHERE IS RELATIVELY DRY...BUT
CANNOT RULE OUT ISOLATED CONVECTION FORMING OVER THE HIGHER
TERRAIN AND PUSHING SE INTO THE LOWER ELEVATIONS...MAINLY AREAS EAST
OF THE DIVIDE. FRIDAY AND SATURDAY SHOULD BE THE DRIEST AND
HOTTEST DAYS IN THE EXTENDED.

THE UPPER RIDGE THEN BECOMES CENTERED ACROSS THE FOUR
CORNERS/SOUTHERN ROCKIES AREA EARLY NEXT WEEK...WHICH COULD SEND
SOME MONSOONAL MOISTURE NORTH/NORTHEAST INTO THE AREA. ALSO A
WEAK COLD FRONT IS EXPECTED TO PUSH SOUTH...EAST OF THE DIVIDE
SUNDAY...ASSOCIATED WITH A TROUGH PUSHING ACROSS THE CANADIAN
PRAIRIE PROVINCES. THIS FRONT REMAINS ACROSS THE AREA THROUGH AT
LEAST MONDAY. ABOVE AVERAGE MOISTURE AND A FRONTAL BOUNDARY IN THE
AREA IS GOOD ENOUGH FOR SLIGHT VALLEY/SOME CHANCE MTN POPS ACROSS
THE ENTIRE AREA SUNDAY AND MONDAY...WITH MONDAY SHOWING BETTER
TSRA COVERAGE THAN SUNDAY. GLOBAL MODELS THEN DIVERGE A BIT BY
TUESDAY WITH THE GFS MORE OF A RIDGE OVER THE AREA WITH THE ECMWF
SHOWING MORE A DRIER NORTHWEST FLOW.

TEMPERATURES ARE EXPECTED TO BE 5 TO 15 DEGREES ABOVE AVERAGE
THROUGH THE EXTENDED...WITH THE WARMEST DAYS OCCURRING FRIDAY AND
SATURDAY WITH COOLER TEMPS...BUT STILL ABOVE AVERAGE MONDAY AND
TUESDAY.

&&

.AVIATION.../12Z ISSUANCE/

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THE NORTHERN PART OF THE AREA TUESDAY WITH SOME MTN
OBSCURATION. BY TUE AFTERNOON... SCATTERED SHOWERS AND EMBEDDED
THUNDERSTORMS...A FEW STRONG...WILL MOVE FROM NORTH TO SOUTH
ACROSS WYOMING WITH SOME TERMINAL SITES SEEING BRIEF MVFR
CONDITIONS DUE TO LOWER CIG AND REDUCED VISIBILITY IN HEAVY RAIN.

&&

.FIRE WEATHER...

A COLD FRONT DROPPING SOUTHWARD WILL BRING A BETTER CHANCE OF
THUNDERSTORMS FOR TODAY...WITH THE BEST COVERAGE OF STORMS ACROSS
NORTHERN AND CENTRAL WYOMING. FIRE DANGER WILL BE ENHANCED TODAY
WITH THE LIGHTNING STRIKES AND GUSTY WINDS AROUND ANY THUNDERSTORMS.
MOST AREAS WILL HAVE AT LEAST GOOD MIXING CONDITIONS WITH EXCELLENT
MIXING ACROSS SOUTHERN WYOMING. EXPECT SOMEWHAT COOLER CONDITIONS
FOR WEDNESDAY WITH THE CHANCE OF THUNDERSTORMS LINGERING EAST OF
THE DIVIDE.
&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HATTINGS
LONG TERM...WM
AVIATION...SKRBAC
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jun 30, 3:03 AM MDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
303 AM MDT TUE JUN 30 2015

WYZ001>020-022>030-011200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
303 AM MDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY IN THE
AFTERNOON AND EVENING. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE
WITH ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...ISOLATED TO SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS...MAINLY EAST OF THE DIVIDE.

INDEPENDENCE DAY THROUGH SATURDAY...ISOLATED AFTERNOON AND
EVENING THUNDERSTORMS MAINLY OVER THE MOUNTAINS AND ADJACENT
FOOTHILLS EAST OF THE DIVIDE.

SUNDAY AND MONDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS
ACROSS THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT HAIL...STRONG WINDS GUSTS AND ANY
FLOODING. THANK YOU.

In the hours before

Special weather statement, Jun 30, 1:31 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT TUE JUN 30 2015

WYZ001>008-012>019-025-302200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-TETON AND GROS VENTRE MOUNTAINS-
JACKSON HOLE-WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
UPPER GREEN RIVER BASIN FOOTHILLS-
INCLUDING THE CITIES OF...CANYON...LAKE...MADISON...MAMMOTH...
OLD FAITHFUL...TOWER JUNCTION...PAHASKA...CODY...POWELL...
LOVELL...GREYBULL...THERMOPOLIS...WORLAND...JACKSON...
ATLANTIC CITY...DUBOIS...RIVERTON...LANDER...JEFFREY CITY...
BAIROIL...PINEDALE
131 PM MDT TUE JUN 30 2015

...THUNDERSTORMS THIS AFTERNOON ACROSS NORTHERN AND CENTRAL
WYOMING...

THUNDERSTORMS HAVE BEGUN TO GENERATE ACROSS NORTHWEST WYOMING THIS
AFTERNOON. EXPECT THIS ACTIVITY TO SPREAD EASTWARD ACROSS THE
BIGHORN AND WIND RIVER BASINS IN THE NEXT COUPLE OF HOURS. THESE
STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...SMALL
HAIL...WIND GUSTS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING
STRIKES.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:20 PM MDTSpecial Weather StatementRIWPark40 min
Jun 29, 7:27 PM MDTSpecial Weather StatementRIWPark48 min
Jun 29, 8:00 PM MDTSpecial Weather StatementRIW45 min
Jun 29, 9:04 PM MDTSpecial Weather StatementRIW41 min
Jun 29, 9:26 PM MDTSpecial Weather StatementRIW49 min
Jun 29, 9:29 PM MDTSpecial Weather StatementRIWBig Horn46 min
Jun 29, 9:57 PM MDTSpecial Weather StatementRIWHot Springs48 min
Jun 29, 10:37 PM MDTSpecial Weather StatementRIW38 min
Jun 29, 10:59 PM MDTSpecial Weather StatementRIWPark46 min
Jun 29, 11:32 PM MDTSpecial Weather StatementRIWPark28 min
Jun 30, 2:41 PM MDTSpecial Weather StatementRIWHot Springs49 min
Jun 30, 2:42 PM MDTSevere Thunderstorm WarningRIWWashakie48 min
Jun 30, 2:47 PM MDTSpecial Weather StatementRIWHot Springs43 min
Jun 30, 2:53 PM MDTSpecial Weather StatementRIWFremont52 min
Jun 30, 3:03 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 30, 3:25 PM MDTSpecial Weather StatementRIWWashakie50 min
Jun 30, 3:34 PM MDTSpecial Weather StatementRIWWashakie41 min
Jun 30, 3:36 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jun 30, 3:54 PM MDTSevere Thunderstorm WarningRIWHot Springs51 min
Jun 30, 4:12 PM MDTSpecial Weather StatementRIWNatrona48 min
Jun 30, 4:14 PM MDTSpecial Weather StatementRIW31 min
Jun 30, 4:16 PM MDTSpecial Weather StatementRIWWashakie44 min
Jun 30, 4:29 PM MDTSpecial Weather StatementRIWFremont46 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.